Alert archive / Georgia / Wind Advisories in 2026
Wind Advisory 1, NWS Atlanta, GA
NWS Atlanta, GA issued this wind advisory at Feb 6, 2026, 1:12 PM EST for 9 counties in Georgia. It took effect at Feb 6, 2026, 5:00 PM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2026, 1:12 PM EST (18:12 UTC)
- In effect from
- Feb 6, 2026, 5:00 PM EST
- Expired
- Feb 7, 2026, 1:00 PM EST
- In force
- 20 hr
- Issued by
- NWS Atlanta, GA
Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 152 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938 WWUS72 KFFC 061812 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 112 PM EST Fri Feb 6 2026 GAZ005>009-013>016-070600- /O.NEW.KFFC.WI.Y.0001.260206T2200Z-260207T1800Z/ Murray-Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White- Including the cities of Chatsworth, Cleveland, Hiawassee, Dahlonega, Blue Ridge, Jasper, Blairsville, Dawsonville, and Ellijay 112 PM EST Fri Feb 6 2026 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM EST SATURDAY... * WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph expected. Elevations above 1500 feet may see wind gusts of 40 to 50 mph. * WHERE...Dawson, Fannin, Gilmer, Lumpkin, Pickens, Union, Towns, White, and Murray Counties. * WHEN...From 5 PM this afternoon to 1 PM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
764 WWUS72 KFFC 070149 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 849 PM EST Fri Feb 6 2026 GAZ005>009-013>016-071100- /O.CON.KFFC.WI.Y.0001.000000T0000Z-260207T1800Z/ Murray-Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White- Including the cities of Chatsworth, Dawsonville, Ellijay, Blairsville, Jasper, Dahlonega, Blue Ridge, Cleveland, and Hiawassee 849 PM EST Fri Feb 6 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... * WHAT...North winds 10 to 20 mph with gusts up to 45 mph. * WHERE...Dawson, Fannin, Gilmer, Lumpkin, Pickens, Union, Towns, White, and Murray Counties. * WHEN...Until 1 PM EST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
134 WWUS72 KFFC 070622 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 122 AM EST Sat Feb 7 2026 GAZ005>009-013>016-071800- /O.CON.KFFC.WI.Y.0001.000000T0000Z-260207T1800Z/ Murray-Fannin-Gilmer-Union-Towns-Pickens-Dawson-Lumpkin-White- Including the cities of Jasper, Chatsworth, Dawsonville, Dahlonega, Ellijay, Blairsville, Hiawassee, Cleveland, and Blue Ridge 122 AM EST Sat Feb 7 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 20 mph with gusts up to 35 mph. * WHERE...Dawson, Fannin, Gilmer, Lumpkin, Pickens, Union, Towns, White, and Murray Counties. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Feb 6, 12:58 PM EST, 14 minutes earlier. Its key messages:
- Updated at 1249 PM EST Fri Feb 6 2026
- High fire danger conditions are expected across much of north and east central Georgia on Saturday due to very low relative humidity.
- Gusty northwest winds are expected in the northeast Georgia mountains Friday night and Saturday morning.
- Warmer next week, with high temperatures running 6 to 14 degree above seasonal averages.
Area forecast discussion, Feb 6, 12:58 PM EST, 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1258 PM EST Fri Feb 6 2026 ...New 18Z Aviation Discussion... .KEY MESSAGES... Updated at 1249 PM EST Fri Feb 6 2026 - High fire danger conditions are expected across much of north and east central Georgia on Saturday due to very low relative humidity. - Gusty northwest winds are expected in the northeast Georgia mountains Friday night and Saturday morning. - Warmer next week, with high temperatures running 6 to 14 degree above seasonal averages. && .SHORT TERM... (Today through Saturday) Issued at 133 AM EST Fri Feb 6 2026 Under the influence of northwesterly flow at the mid-levels (and several pushes of dry, continental air), we look to round out the week and kick off the weekend under mostly clear and dry conditions. A tightening surface pressure gradient -- as the Southeast falls between a surface low across the Great Lakes and an exiting surface low off of the Eastern Seaboard -- will make for a rather breezy afternoon. Gusts to 20 to 25 mph are possible effectively areawide, with higher gusts relegated to the terrain of far north/northeast Georgia. Highs this afternoon will (briefly) be much warmer than those of yesterday, topping out in the mid-50s to lower 60s areawide. Lows will remain in the 30s. Moving into the day Saturday, the combination of a passing cold front and an Arctic surface high pressure system nudging across ECONUS will kick surface winds to the northwest, ushering in a cooler, much drier airmass. Highs will begin trending colder, albeit on a bit of a gradient relative to the progression of the front during peak heating: in the 40s along and north of I-85, and in the 50s further south. Notably, dewpoints look to plummet into the single digits to teens on Saturday afternoon, and minimum values of relative humidity will fall below critical thresholds. Fire Danger Statement issuance is likely for Saturday, and the only thing saving us (at present) from Red Flag conditions will be gradually slackening winds. && .LONG TERM... (Saturday night through Thursday) Issued at 133 AM EST Fri Feb 6 2026 As we move into the weekend and early next week, temps will begins to climb back towards spring like conditions. High temperatures by the weekend will be in the upper 60s and we should see 70s in parts of the CWA as the weekend comes to a close. Overnight lows will rise out of freezing and be comfortably in the low to mid 40s. Some light rain showers are possible Wednesday afternoon across north Georgia, but expected rainfall totals aren't expected to exceed a tenth of an inch. Dynamics are unimpressive as well, the impulse in the upper levels that is bringing us rain lack the opportunity to build any kind of instability despite normal than average temperatures. As a result, thunder is not expected. && .AVIATION... (18Z TAFS) Issued at 1249 PM EST Fri Feb 6 2026 Clear skies/VFR conditions persist across all TAF sites. West winds becoming northwest between around 22 and 03Z. Gusts to 20-25 kts are expected; occasional higher gusts are possible, to around 30-35 kts. Gusts persist, particularly around the Atlanta metro, through the night tonight. With the strong, gusty winds, frost is not expected tonight into tomorrow morning. //ATL Confidence...18Z Update... High for all elements CRS && .PRELIMINARY POINT TEMPS/POPS... Athens 59 33 51 26 / 0 0 0 0 Atlanta 60 33 47 26 / 0 0 0 0 Blairsville 52 24 40 18 / 0 0 0 0 Cartersville 59 31 45 23 / 0 0 0 0 Columbus 61 34 54 28 / 0 0 0 0 Gainesville 57 33 47 26 / 0 0 0 0 Macon 61 36 55 27 / 0 0 0 0 Rome 63 33 49 24 / 0 0 0 0 Peachtree City 60 33 49 25 / 0 0 0 0 Vidalia 62 38 57 30 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...96 LONG TERM....Vaughn AVIATION...CRS
Hazardous weather outlook, Feb 6, 3:43 AM EST, 9 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 343 AM EST Fri Feb 6 2026 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 343 AM EST Fri Feb 6 2026 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. Strong winds are expected over the mountain ridge tops and along the east facing slopes in northeast Georgia Friday night and Saturday morning. Gusts in the 35 to 50 mph range are expected with isolated higher gusts possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Low relative humidity values may lead to high fire danger conditions across north and east central Georgia Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.